Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 11, 2015, 4:14 PM MST for Cochise County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 4:14 PM MST (23:14 UTC)
- Expired
- Jul 11, 2015, 4:43 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 141 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS55 KTWC 112314
SVRTWC
AZC003-120015-
/O.NEW.KTWC.SV.W.0039.150711T2314Z-150712T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
414 PM MST SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 515 PM MST
* AT 413 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH OF SAN SIMON...AND
MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 FROM SAN SIMON EAST TO THE NEW MEXICO STATE
LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3191 10905 3198 10920 3218 10929 3235 10928
3235 10905
TIME...MOT...LOC 2313Z 210DEG 9KT 3221 10916
$$
KD1 follow-up statement
693
WWUS55 KTWC 112343
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
443 PM MST SAT JUL 11 2015
AZC003-112351-
/O.CAN.KTWC.SV.W.0039.000000T0000Z-150712T0015Z/
COCHISE AZ-
443 PM MST SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COCHISE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
HEAVY RAIN HAS FALLEN IN THE AREA WHICH WILL RUN OFF INTO THE SAN
SIMON WASH. THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST COCHISE
COUNTY INTO EARLY THIS EVENING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.
LAT...LON 3191 10905 3198 10920 3218 10929 3235 10928
3235 10905
TIME...MOT...LOC 2336Z 210DEG 9KT 3227 10912
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT JUL 11 2015 .SYNOPSIS...STRONG THUNDERSTORMS AROUND THE AREA THIS AFTERNOON AND EVENING. OTHERWISE EXPECT SCATTERED SHOWERS AND THUNDERSTORMS INTO THE COMING WEEK. EXPECT DAYTIME HIGHS TO BE A FEW DEGREES HOTTER AROUND MIDDLE TO LATER PARTS OF NEXT WEEK. && .DISCUSSION...PLENTY OF MOISTURE ACROSS SOUTHEAST ARIZONA WITH PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.45 INCHES ON CIRA LAYERED/TOTAL PRECIPITABLE WATER ESTIMATES AND 12Z KTWC SOUNDING. SURFACE DEW POINTS EASILY HOLDING IN THE UPPER 50S TO LOWER 60S. WITH THE LOW NOW WELL NORTH OF THE AREA THE RESIDUAL TROUGHINESS NEAR THE WEST COAST HAS FILLED A BIT. AS THIS HAPPENS...THE RIDGE IS BUILDING BACK IN FROM THE EAST...SO WE'RE SEEING A DEGREE OR TWO OF WARMING IN THE 400-700MB LAYER. THAT SLOWED DEVELOPMENT A LITTLE THIS AFTERNOON BUT AS OF 2 PM WE'RE STARTING TO COOK STORMS UP NICELY. THE STRONG SOUTHWESTERLY FLOW IS SLOWLY WEAKENING AND STARTING TO GAIN A MORE DOMINANT SOUTHERLY COMPONENT. THIS MAKES FOR A BIT LESS CONVECTIVE POTENTIAL THAN YESTERDAY...BUT STILL A MU CAPE IN THE 1000 TO 1500 RANGE THIS AFTERNOON. SHEAR IS ALSO A LITTLE LESS THAN YESTERDAY BUT STILL WELL ABOVE AVERAGE WITH BR NUMBERS BETWEEN 25 AND 40. THESE FACTORS MAY BE ENHANCED A BIT WITH AN IMPULSE ROTATING UP OUT OF NORTHERN MEXICO AND 2 ENHANCED CONVECTIVE STREAKS ON THE NORTHWEST FLANK OF THIS FEATURE. INITIAL DEVELOPMENT FAVORS AREAS AS FAR WEST AS TUCSON THROUGH EASTERN AREAS TO THE NEW MEXICO BORDER...BUT STILL ON THE SLOW SIDE. MESOSCALE MODELS ARE SHOWING AN OUTFLOW FROM STRONGER CONVECTION IN SOUTHWEST NEW MEXICO AND NORTHWEST CHIHUAHUA PUSHING INTO EASTERN AND CENTRAL COCHISE COUNTY IN THE EVENING HOURS...WITH CONVECTION CONTINUING TO FIRE ALONG THIS BOUNDARY THROUGH AT LEAST 06Z. SO...ISOLATED SEVERE FROM TUCSON EASTWARD A CONCERN THIS AFTERNOON. DEEP MOISTURE IN PLACE SATURDAY AND SUNDAY WITH A MORE SOUTHERLY AND SLOWER STORM LEVEL FLOW. SOLID CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WITH UPPER LEVEL DIFFLUENT AREAS ON THE WESTERN INFLECTION OF THE RIDGE STANDING A GOOD CHANCE OF KEEPING SOME STORMS GOING OVERNIGHT. THE RIDGE STRENGTHENS AND IS DOMINANT OVER SOUTHERN TIER STATES ALMOST COAST-TO-COAST AROUND MID WEEK. A BIT MORE MID LEVEL WARMING WILL TEND TO INCREASE THE CONVECTIVE INHIBITION EVEN WITH DECENT MOISTURE STILL IN PLACE. LOWER GRADE MONSOON FORECAST BUT NOT ZERO BY ANY MEANS. HOTTER TEMPERATURES ALONG WITH A POSSIBLE DEEPER TROPICAL MOISTURE PUSH IN THE SOUTHERLY WILL PROBABLY BRING A BETTER CHANCE OF STORMS AGAIN NEXT WEEKEND. SOME OF THAT WILL DEPEND ON A DEVELOPING HIGHER LATITUDE TROUGH DIGGING OUT OF BRITISH COLUMBIA...AND HOW FAR SOUTH IT IS ABLE TO DIG BEFORE KICKING EASTWARD. && .AVIATION...VALID THRU 13/00Z. SCATTERED -TSRA/-SHRA MAINLY FROM TUCSON EASTWARD TO THE NEW MEXICO BORDER THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED -TSRA/-SHRA WILL THEN CONTINUE MAINLY EAST OF KTUS LATE TONIGHT INTO SUNDAY MORNING...WITH ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON. STRONG GUSTY OUTFLOWS WITH THUNDERSTORMS. OTHERWISE...SURFACE WIND MAINLY LESS THAN 10 KTS INTO SUNDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE UPCOMING WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Jul 11, 1:39 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST SAT JUL 11 2015
AZZ509>511-112130-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
139 PM MST SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
230 PM MST...
AT 137 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CALVA...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
CALVA...AREAS OF HIGHWAY 70 BETWEEN BYLAS AND PERIDOT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3340 10985 3306 11028 3318 11044 3319 11044
3319 11041 3322 11042 3323 11042 3339 11038
TIME...MOT...LOC 2037Z 214DEG 24KT 3318 11032
MEYERSpecial weather statement, Jul 11, 3:04 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 304 PM MST SAT JUL 11 2015 AZZ509>511-112300- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 304 PM MST SAT JUL 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL 400 PM MST... AT 304 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BYLAS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BYLAS AND CALVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3343 10972 3301 11013 3313 11031 3354 10993 TIME...MOT...LOC 2204Z 219DEG 20KT 3320 11010 KD
Special weather statement, Jul 11, 3:16 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 316 PM MST SAT JUL 11 2015 AZZ508-112245- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 316 PM MST SAT JUL 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 315 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHEAST OF PARADISE...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF EAST CENTRAL COCHISE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3200 10914 3223 10911 3222 10905 3193 10905 TIME...MOT...LOC 2215Z 200DEG 11KT 3205 10907 KD
Special weather statement, Jul 11, 4:00 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 400 PM MST SAT JUL 11 2015 AZZ508-512-120000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 400 PM MST SAT JUL 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCHISE COUNTY UNTIL 500 PM MST... AT 358 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS BETWEEN SAN SIMON AND PORTAL. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... INTERSTATE 10 EAST OF SAN SIMON PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3187 10905 3212 10930 3238 10919 3232 10905 TIME...MOT...LOC 2258Z 207DEG 13KT 3214 10917 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:39 PM MST | Special Weather Statement | TWC | Graham | 51 min |
| Jul 11, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Graham | 36 min |
| Jul 11, 3:04 PM MST | Special Weather Statement | TWC | Graham | 56 min |
| Jul 11, 4:55 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Jul 11, 4:59 PM MST | Special Weather Statement | TWC | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.